13.7 C
Kawartha Lakes
Saturday, February 4, 2023
No menu items!
HomeHealth and LifestylePeterborough Public Health Issues Drug Poisoning Alert

Peterborough Public Health Issues Drug Poisoning Alert

PETERBOROUGH-Peterborough Public Health issued a warning today following an increase in suspected drug poisonings.

On Tuesday and Wednesday (October 18-19), Peterborough Public Health received reports of a bad batch of drugs circulating in Peterborough City/County. This is suspected to be the result of an opiate product with an increased level of toxicity. This is the fourth alert issued in recent months.

Peterborough Public Health is reminding the public that street drugs may be cut or mixed with toxic substances. Beware that using even a small amount of drug can be fatal. Give Naloxone. This may improve breathing, but may not help the individual regain consciousness. It is important to call 911, and continue to monitor breathing until medical help arrives.

If you inject, inhale, snort or ingest drugs, Peterborough Public Health recommends that you:

  • Drug poisoning is possible from inhaling drugs.
  • Never share supplies. Avoid using damaged or modified pipes/needles.
  • Don’t use drugs alone. Visit the Consumption Treatment Services site at 220 Simcoe St., open 9:30am-8:00pm, 7 days/week.
  • If using with a friend, do not use at the exact same time.
  • Have a plan – Ask someone to check on you or call the National Overdose Response Service 1-888-688-6677.
  • Carry a naloxone kit. Keep it visible and close by.
  • Avoid mixing drugs.
  • Test your drug by using a small amount first.
  • Call 911 immediately if someone cannot be resuscitated after naloxone is administered.

Peterborough Public Health encourages everyone to recognize the signs of opioid overdose and know what to do:

  • Skin is cold and clammy
  • Fingernails or lips are blue or purple
  • Body is very limp
  • Can’t wake the person up
  • Deep snoring or gurgling sounds
  • Breathing is very slow, erratic or has stopped
  • Pupils are very small
  • If an overdose is witnessed: Call 911. Give naloxone. Continue to check for breathing. Stay with the person until help arrives.
  • Under Canada’s Good Samaritan Drug Overdose Act, anyone who seeks medical help for themselves or for someone else who has overdosed, WILL NOT be charged for possessing or using drugs for personal use.

Residents can anonymously report drug poisonings and other bad drug reactions using the ‘Drug Reporting Tool’. Any information shared through the tool supports Peterborough Public Health and community partners in responding to and preventing drug poisonings in the Peterborough area. The Drug Reporting Tool can be accessed by clicking here.

For more information, or to find out how to access naloxone, please visit www.peterboroughpublichealth.ca and search for “Opioids” or click here.

 

Don't forget to sign up for our morning newsletter.

Catch up on all the local news while enjoying your coffee.

Pamela Vanmeer
Pamela Vanmeerhttps://www.kawartha411.ca/
Pamela VanMeer is a two time winner of the prestigious Radio Television Digital News Association (RTDNA) Award. Her investigative reports on abuse in Long Term Care Homes garnered international attention for the issue and won the Ron Laidlaw Award. She is a former reporter and anchor at CHEX News, now Global Peterborough and helped launch the New CHEX Daily, a daily half hour talk show. While at CHCH News in Hamilton she covered some of the biggest news stories of the day.

Most Popular

Kawartha 411